Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 77, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 6, 2018, 8:50 PM MDT for Box Butte County, Dawes County, Nebraska. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2018, 8:50 PM MDT (02:50 UTC)
- Expired
- Jun 6, 2018, 9:30 PM MDT
- In force
- 40 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Box Butte County, NE, Dawes County, NE
The radar
The Rapid City radar (KUDX), 194 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 4:46 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Rapid City, SD (KRAP), launched 00:00Z, 2.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1030 J/kg
- Mixed-layer CIN
- -214 J/kg
- Mixed-layer LCL
- 1469 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
108
WUUS55 KCYS 070250
SVRCYS
NEC013-045-070330-
/O.NEW.KCYS.SV.W.0077.180607T0250Z-180607T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
850 PM MDT WED JUN 6 2018
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
Northeastern Box Butte County in the Panhandle of Nebraska...
Southeastern Dawes County in the Panhandle of Nebraska...
* Until 930 PM MDT
* At 849 PM MDT, severe thunderstorms were located along a line
extending from near Box Butte Dam to Berea, moving northeast at 20
mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Hemingford, Wild Horse Butte, Chadron Campground, Box Butte
Campground, Red Cloud Campground, Berea, Box Butte Dam and Chadron
St Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Cheyenne.
&&
LAT...LON 4210 10308 4226 10315 4236 10310 4249 10319
4271 10309 4278 10277 4245 10277 4244 10275
4218 10274
TIME...MOT...LOC 0249Z 209DEG 16KT 4243 10298 4218 10299
HAIL...1.25IN
WIND...60MPH
$$
Hammer2 follow-up statements
945
WWUS55 KCYS 070306
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
906 PM MDT WED JUN 6 2018
NEC013-045-070330-
/O.CON.KCYS.SV.W.0077.000000T0000Z-180607T0330Z/
Box Butte NE-Dawes NE-
906 PM MDT WED JUN 6 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM MDT
FOR NORTHEASTERN BOX BUTTE AND SOUTHEASTERN DAWES COUNTIES...
At 906 PM MDT, severe thunderstorms were located along a line
extending from 9 miles east of Box Butte Dam to near Wild Horse
Butte, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Wild Horse Butte, Box Butte Campground, Berea and Box Butte Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Cheyenne.
&&
LAT...LON 4212 10299 4231 10303 4249 10319 4278 10277
4245 10277 4244 10275 4218 10274
TIME...MOT...LOC 0306Z 210DEG 17KT 4250 10291 4225 10292
HAIL...1.00IN
WIND...60MPH
$$
Hammer838
WWUS55 KCYS 070327
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
927 PM MDT WED JUN 6 2018
NEC013-045-070337-
/O.EXP.KCYS.SV.W.0077.000000T0000Z-180607T0330Z/
Box Butte NE-Dawes NE-
927 PM MDT WED JUN 6 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BOX BUTTE AND
SOUTHEASTERN DAWES COUNTIES WILL EXPIRE AT 930 PM MDT...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore the warning will
be allowed to expire.
A severe thunderstorm watch remains in effect until 100 AM MDT for
the Panhandle of Nebraska.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Cheyenne.
LAT...LON 4212 10299 4231 10303 4249 10319 4278 10277
4245 10277 4244 10275 4218 10274
TIME...MOT...LOC 0327Z 209DEG 16KT 4257 10286 4232 10287
$$
HammerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 5:32 PM MDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jun 6, 5:32 PM MDT, 3 hours 18 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 532 PM MDT Wed Jun 6 2018 .UPDATE... Issued at 511 PM MDT Wed Jun 6 2018 Severe Thunderstorm Watch in effect until 1 am tonight for all of the Nebraska Panhandle and for Albany, Platte, Goshen and Laramie Counties of southeast Wyoming. && .SHORT TERM...(This evening through Friday) Issued at 230 PM MDT Wed Jun 6 2018 Currently...Cold front lays across northeast Colorado to north of Colorado Springs to south of Craig this afternoon. Latest SPC mesoanalysis showing 3500 J/KG SBCAPE over the Panhandle this afternoon with capping CIN around -100 J/KG. Observed dewpoints quite high at 1 PM this afternoon, with 61 reported at Alliance, 59 at Scottsbluff and 59 at Douglas. Do believe we are primed for storms and just need a kicker to set things in motion. For this afternoon, Mesoanalysis showing cap breaking around 23Z across the Panhandle. Front over northeast Colorado lifts slightly north into the southern Nebraska Panhandle. Latest ECMWF a little further south across northeast Colorado with this feature. Went with the GFS solution on this features as it is supported QPF wise with the HRRR and NMM. So looks like SPC's Slight Risk area is still looking pretty good for late evening/early afternoon. Did not make any changes besides increasing PoPs over the southern Panhandle for this afternoon/evening. GFS going a little bonkers on QPF over the southern Panhandle this evening around 03Z, likely convective contamination. But evening shift will need to watch for possibility of flash flooding from Scottsbluff to Bridgeport and points south as GFS forecasting almost 2 inches of precip over this area tonight from 03Z to 09Z. For Thursday, westerly winds return to southeast Wyoming and will force low level moisture back to the east as a dryline/warm front. Dewpoints fall from mid 50s to low 40s Thursday afternoon as this happens behind the dryline. This dryline/warm front could be the focus for more afternoon convection Thursday. Do agree with SPC's Slight Risk location. One final day of severe thunderstorms possible in the Panhandle for Friday as low level moisture finally gets scoured out to the west through the day. .LONG TERM...(Friday night through Wednesday) Issued at 230 PM MDT Wed Jun 6 2018 Friday night/Saturday...Low level boundary sets up over western Nebraska which may aid in producing isolated evening showers and thunderstorms there Friday evening. On Saturday, relatively warm temperatures aloft...16 Celsius...will help limit convective development with perhaps only isolated, if any, showers and thunderstorms developing in the afternoon and evening. Sunday...Southwest flow aloft strengthens as a potent trough aloft moves across Montana. Looks like minimal low and mid level moisture, combined with warm temperatures aloft will inhibit most convection from forming. Continued warm with 700 mb temperatures near 16 Celsius. Monday...Cooler temperatures expected in the wake of a cold front that passes early in the day. Looks like low and mid level moisture will be too scant for any showers or thunderstorms. Tuesday/Wednesday...Zonal flow prevails with the atmosphere looking too dry to support any precipitation for Tuesday. However, will see a return of low and mid level moisture for Wednesday, aiding in the development of isolated to scattered afternoon and evening showers and thunderstorms mainly east of Interstate 25. Gradual warming trend each day based on 700 mb temperature trends. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 528 PM MDT Wed Jun 6 2018 Wyoming TAFS...VFR at Rawlins with wind gusts to 25 knots through 01Z, and to 30 knots after 18Z Thursday. VFR at Laramie with isolated thunderstorms possible through 02Z. Wind gusts to 33 knots through 02Z, and to 25 knots after 18Z Thursday. VFR at Cheyenne with MVFR possible in thunderstorms until 02Z along with wind gusts to 40 knots. Wind gusts to 23 knots after 19Z Thursday. Nebraska TAFS...VFR, except for isolated thunderstorms through 03Z producing localized MVFR and wind gusts to 50 knots. Wind gusts to 28 knots after 15Z Thursday. && .FIRE WEATHER... Issued at 230 PM MDT Wed Jun 6 2018 Very dry conditions west of the Laramie Range this afternoon. Single digit humidities being reported across Carbon County, with low to mid teens up through and including the south Laramie Range. Fortunately, fuels are not ready and for the most part, winds have stayed below critical levels. Gusty southwest winds Thursday across Carbon and Albany Counties will create elevated to locally critical fire weather conditions with some gusts to 35 mph likely. Warmer and dry pattern continues into next week. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && UPDATE...RUBIN SHORT TERM...GCC LONG TERM...RUBIN AVIATION...RUBIN FIRE WEATHER...GCC
Hazardous weather outlook, Jun 6, 5:10 PM MDT, 3 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 510 PM MDT Wed Jun 6 2018 WYZ101>105-109>114-072315- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range- 510 PM MDT Wed Jun 6 2018 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TONIGHT Isolated thunderstorms will end by late evening. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be required. NEZ002-003-019>021-054-055-095-096-WYZ106>108-115>119-072315- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Laramie Valley- South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 510 PM MDT Wed Jun 6 2018 This hazardous weather outlook is for portions of western Nebraska and southeast Wyoming. .DAY ONE...TONIGHT A Severe Thunderstorm Watch is in effect until 1 am. Isolated to scattered thunderstorms will continue, with some of the storms becoming severe and producing quarter size hail or larger, or wind gusts in excess of 60 mph. Locally heavy rain will occur from some storms. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Widely scattered late afternoon and evening thunderstorms are expected to develop Thursday and Friday east of the Laramie Range. Isolated strong to severe storms are possible east of Interstate 25. .Spotter information statement... Spotter activation may be required for areas east of the Laramie Range through late this evening. Please relay your spotter reports to National Weather Service Cheyenne. Rubin
In the hours before
Local storm report, Jun 6, 6:55 PM MDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
655 PM MDT WED JUN 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL NNE LODGEPOLE 41.15N 102.64W
06/06/2018 M1.75 INCH CHEYENNE NE PUBLIC
&&
WMOKRYSpecial weather statement, Jun 6, 7:16 PM MDT, 1 hour 34 minutes before
Special Weather Statement National Weather Service Cheyenne WY 716 PM MDT WED JUN 6 2018 WYZ106>108-116>119-070145- East Platte County WY-South Laramie Range WY- Central Laramie Range and Southwest Platte County WY- Goshen County WY-Central Laramie County WY- South Laramie Range Foothills WY-East Laramie County WY- 716 PM MDT WED JUN 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GOSHEN... NORTHWESTERN LARAMIE AND SOUTHEASTERN PLATTE COUNTIES UNTIL 745 PM MDT... At 715 PM MDT, Doppler radar was tracking a strong thunderstorm near Iron Mountain, or 25 miles northeast of Laramie, moving east at 30 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Whitaker, Horse Creek and Iron Mountain. This includes Interstate 25 in Wyoming between mile markers 29 and 45. A severe thunderstorm watch remains in effect until 100 AM MDT for southeastern Wyoming. LAT...LON 4140 10525 4158 10527 4167 10451 4140 10448 TIME...MOT...LOC 0115Z 271DEG 27KT 4150 10516 **AB**
Special weather statement, Jun 6, 7:29 PM MDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
729 PM MDT WED JUN 6 2018
WYZ116-117-070215-
South Laramie Range WY-South Laramie Range Foothills WY-
729 PM MDT WED JUN 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALBANY AND
SOUTHWESTERN LARAMIE COUNTIES UNTIL 815 PM MDT...
At 728 PM MDT, Doppler radar was tracking a strong thunderstorm near
Buford, or 23 miles southeast of Laramie, moving northeast at 30 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Crystal Lake Reservoir, Granite Springs Reservoir, Federal, Crystal
Lake Campground, Granite Springs Campground and North Crow
Campground.
This includes Interstate 80 in Wyoming between mile markers 337 and
350.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A severe thunderstorm watch remains in effect until 100 AM MDT for
southeastern Wyoming.
LAT...LON 4129 10528 4140 10499 4112 10498 4100 10527
4100 10528
TIME...MOT...LOC 0128Z 227DEG 27KT 4106 10527
AllenLocal storm report, Jun 6, 8:07 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
807 PM MDT WED JUN 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM HAIL ALLIANCE 42.10N 102.87W
06/06/2018 E1.00 INCH BOX BUTTE NE PUBLIC
HAIL REPORTED NEAR 10TH AND BUFFALO.
&&
WMOKRYSpecial weather statement, Jun 6, 8:27 PM MDT, 23 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
827 PM MDT WED JUN 6 2018
NEZ021-055-070315-
Cheyenne NE-Morrill NE-
827 PM MDT WED JUN 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHEYENNE AND
SOUTHEASTERN MORRILL COUNTIES UNTIL 915 PM MDT...
At 827 PM MDT, Doppler radar was tracking a strong thunderstorm near
Dalton, or 23 miles north of Sidney, moving east at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Dalton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.
&&
A severe thunderstorm watch remains in effect until 100 AM MDT for
the Panhandle of Nebraska.
LAT...LON 4141 10306 4157 10301 4158 10264 4140 10263
4139 10261 4125 10261
TIME...MOT...LOC 0227Z 287DEG 18KT 4147 10296
HammerSpecial weather statement, Jun 6, 8:45 PM MDT, 5 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
845 PM MDT WED JUN 6 2018
NEZ002-003-021-070330-
Box Butte NE-Dawes NE-Morrill NE-
845 PM MDT WED JUN 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR BOX BUTTE...MORRILL AND
SOUTHEASTERN DAWES COUNTIES UNTIL 930 PM MDT...
At 845 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles southwest of Hay Springs to near
Bridgeport State Recreation Area. Movement was east at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
the strongest storms.
Locations impacted include...
Alliance, Bridgeport, Hemingford, Wild Horse Butte, Alliance Airport,
Northport, Box Butte Campground, Bridgeport State Recreation Area,
Angora, Box Butte Dam, The Intersection Of Highway 385 And 92, Court
House And Jail Rocks, Berea, The Intersection Of Highway 385 And L62
and Broadwater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.
&&
A severe thunderstorm watch remains in effect until 100 AM MDT for
the Panhandle of Nebraska.
LAT...LON 4162 10332 4261 10324 4274 10277 4210 10274
4209 10271 4201 10270 4200 10267 4179 10268
4174 10264 4149 10264
TIME...MOT...LOC 0245Z 286DEG 16KT 4252 10280 4166 10314
HammerThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 6:13 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 47 min |
| Jun 6, 6:40 PM MDT | Areal Flood Advisory | CYS | Cheyenne | 3 hr |
| Jun 6, 6:57 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 48 min |
| Jun 6, 7:13 PM MDT | Flash Flood Warning | CYS | Cheyenne | 3 hr |
| Jun 6, 7:48 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Morrill | 42 min |
| Jun 6, 8:08 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 52 min |
| Jun 6, 8:27 PM MDT | Special Weather Statement | CYS | Cheyenne | 48 min |
| Jun 6, 8:35 PM MDT | Areal Flood Advisory | CYS | Box Butte | 3 hr |
| Jun 6, 8:39 PM MDT | Areal Flood Advisory | CYS | Kimball | 3 hr |
| Jun 6, 8:45 PM MDT | Special Weather Statement | CYS | Box Butte, Morrill | 45 min |
| Jun 6, 8:53 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 52 min |
| Jun 7, 4:36 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff, Sioux | 39 min |
| Jun 7, 5:39 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 51 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.